Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 170, NWS Atlanta, GA

August 18, 2014Floyd County, Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 5:01 PM EDT for Floyd County, Polk County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 5:01 PM EDT (21:01 UTC)
Expired
Aug 18, 2014, 5:45 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Floyd County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:15 PM EDTTSTM WND DMG2 E Cave Spring, GAFLOYD COUNTY 911 RELAYED A REPORT OF TWO TREES DOWN ACROSS SOUTHERN FLOYD COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS52 KFFC 182101
SVRFFC
GAC115-233-182145-
/O.NEW.KFFC.SV.W.0170.140818T2101Z-140818T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FLOYD COUNTY IN NORTHWEST GEORGIA
  POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 545 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST
  OF CAVE SPRING...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CEDARTOWN AND ARAGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3422 8505 3403 8503 3393 8509 3399 8541
      3422 8546
TIME...MOT...LOC 2101Z 277DEG 19KT 3411 8542

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 18, 3:20 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT MON AUG 18 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE
SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED
ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT
SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE
FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA.

THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS
AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR
TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST
AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL
ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE
CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING.
HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER
THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE
NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS
MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME
LOCALIZED FLOODING.

BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE
MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER...
SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON
EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW.

NLISTEMAA

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT
ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES
ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS
LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES
DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY
NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE
SOUTHEAST PART OF THE CWA.

11/ATWELL

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING
UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND
LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE
WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE
EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND
INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE
FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO
ELIMINATE POPS ALTOGETHER.

20

&&

.PREV DISCUSSION... /ISSUED 127 PM EDT MON AUG 18 2014/

AVIATION...
18Z UPDATE...
SCATTERED CONVECTION HAS DEVELOPED IN AREAS THAT HAVE RECEIVED
THE BETTER HEATING THIS MORNING. NO REAL FOCUSING MECHANISM AT THE
SURFACE OR ALOFT. POTENT SHORTWAVE ACROSS NORTHERN MS WILL MOVE
EAST ACROSS AL THIS AFTERNOON. MORE ORGANIZED PRECIP IS POSSIBLE
WITH THIS FEATURE...BUT THE HI-RES MODELS DON'T HAVE A GREAT
HANDLE ON THE SITUATION. WILL LEAVE OUT ANY TEMPO/PROB GROUPS AT
THIS TIME. MODELS ALSO HAVE SOME LOW CLOUDS DEVELOPING...BUT IT
MAY BE LATER DUE TO ANY PRECIP.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  91  72  97 /  50  40  30  10
ATLANTA         74  88  73  94 /  40  40  30  10
BLAIRSVILLE     67  84  67  90 /  50  40  30  20
CARTERSVILLE    72  89  71  94 /  50  40  30  10
COLUMBUS        75  92  73  96 /  60  40  30  10
GAINESVILLE     72  89  71  94 /  50  40  30  10
MACON           75  92  72  97 /  50  40  30  10
ROME            72  89  71  95 /  60  40  30  20
PEACHTREE CITY  73  89  71  94 /  50  40  30  10
VIDALIA         77  95  74  97 /  50  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...
LONG TERM....ATWELL
AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON AUG 18 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1032 AM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY
WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO
FREQUENT LIGHTNING.

DISCUSSION...
INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG
STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM
CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR
LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE
ROUNDS OF PRECIPITATION TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...

ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 18, 11:43 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     JENKINSBURG             33.32N  84.03W
08/17/2014                   BUTTS              GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 4-5 TREES DOWN AND PEA-SIZED
            HAIL.

&&

EVENT NUMBER FFC1400789

KOVACIK
Special weather statement, Aug 18, 12:19 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EDT MON AUG 18 2014

GAZ038-050-181700-
1219 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE AND GREENE COUNTIES UNTIL 100 PM EDT...

AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRAYSWOOD...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH AS
IT MOVES ACROSS OGLETHORPE AND GREENE COUNTIES THROUGH 100 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WRAYSWOOD...
GRESHAMVILLE...PENFIELD...STEPHENS...MAXEYS...WOODVILLE.. .UNION
POINT...JACKSONVILLE...PHILOMATH AND DANIEL SPRINGS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3369 8300 3365 8295 3362 8298 3362 8300
      3360 8299 3357 8301 3362 8336 3368 8340
      3371 8339 3374 8329 3379 8328 3382 8330
      3382 8296 3378 8299 3373 8295
TIME...MOT...LOC 1619Z 274DEG 20KT 3372 8322
Special weather statement, Aug 18, 1:35 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT MON AUG 18 2014

GAZ102-103-181800-
135 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND STEWART COUNTIES UNTIL 200 PM EDT...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF OMAHA TO 12 MILES
SOUTHWEST OF SANFORD...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WEBSTER AND STEWART COUNTIES THROUGH 200 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OMAHA...FLORENCE MARINA
STATE PARK...PROVIDENCE CANYON STATE PARK...SANFORD...CHARLES...
LUMPKIN...LEVERETTS...KIMBROUGH...SEMINOLE...CENTERPOINT...WESTON...
PRESTON...TROUTMAN...BROOKLYN AND LOUVALE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
      3200 8507 3209 8506 3213 8507 3223 8497
      3224 8492 3222 8481 3223 8462 3219 8460
      3219 8457 3203 8449 3191 8457
TIME...MOT...LOC 1735Z 276DEG 22KT 3225 8505 3207 8495
          3188 8507
Special weather statement, Aug 18, 1:59 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT MON AUG 18 2014

GAZ102-103-181830-
159 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WEBSTER AND STEWART COUNTIES UNTIL 230 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF LOUVALE TO 11 MILES
SOUTHWEST OF WESTVILLE...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WEBSTER AND STEWART COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHARLES...WESTVILLE...
LOUVALE...LUMPKIN...KIMBROUGH...TROUTMAN...BROOKLYN...RICHLAND...
RENFROE...WESTON...SEMINOLE...CENTERPOINT...LEVERETTS AND PRESTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3193 8493 3193 8494 3205 8489 3223 8495
      3224 8492 3223 8482 3222 8481 3223 8480
      3224 8462 3219 8460 3219 8456 3215 8453
      3204 8450 3191 8455
TIME...MOT...LOC 1759Z 272DEG 29KT 3223 8487 3206 8480
          3191 8487
Special weather statement, Aug 18, 3:21 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON AUG 18 2014

GAZ001-002-181945-
321 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF COLE CITY TO 11 MILES
SOUTHWEST OF RISING FAWN...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE STEPHENSVILLE...RISING FAWN...COLE CITY...
TRENTON...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...CEDAR GROVE...
COOPER HEIGHTS...HOOKER...MORGANVILLE...WILDWOOD...LAFAYETTE...
LINWOOD...CHICKAMAUGA AND CHATTANOOGA VALLEY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. TREES MAY DOWN MORE EASILY WITH
ALREADY WET SOILS FROM PREVIOUS RAINFALL.

&&

LAT...LON 3499 8526 3464 8526 3459 8541 3459 8553
      3495 8561 3498 8561 3499 8560
TIME...MOT...LOC 1921Z 244DEG 29KT 3503 8570 3484 8558
          3462 8559
Special weather statement, Aug 18, 4:47 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT MON AUG 18 2014

GAZ019-030-182130-
447 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS...PEA SIZED HAIL...
AND FREQUENT CLOUD TO GROUND LIGHTNING IN POLK AND FLOYD COUNTIES
UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF ETNA...MOVING EAST AT 25
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
POLK AND FLOYD COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETNA...COOSA...CAVE SPRING...CEDARTOWN...
SENEY...FISH CREEK...LINDALE AND ROME. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. PLEASE SEEK SHELTER IMMEDIATELY
IF OUTDOORS!

&&

LAT...LON 3430 8512 3411 8508 3399 8513 3395 8524
      3398 8541 3425 8546 3428 8546
TIME...MOT...LOC 2046Z 270DEG 21KT 3411 8550

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:36 AM EDTSpecial Weather StatementFFCCatoosa54 min
Aug 18, 7:23 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield67 min
Aug 18, 8:30 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Union45 min
Aug 18, 9:20 AM EDTSpecial Weather StatementFFCLumpkin, Towns, White25 min
Aug 18, 9:53 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Gordon, Murray, Walker, Whitfield52 min
Aug 18, 10:03 AM EDTSpecial Weather StatementFFCGilmer, Lumpkin, White57 min
Aug 18, 12:19 PM EDTSpecial Weather StatementFFCGreene41 min
Aug 18, 12:29 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes46 min
Aug 18, 1:35 PM EDTSpecial Weather StatementFFCStewart, Webster25 min
Aug 18, 1:59 PM EDTSpecial Weather StatementFFCStewart, Webster31 min
Aug 18, 3:21 PM EDTSpecial Weather StatementFFCDade, Walker24 min
Aug 18, 4:47 PM EDTSpecial Weather StatementFFCFloyd, Polk43 min
Aug 18, 5:37 PM EDTSpecial Weather StatementFFCNewton23 min
Aug 18, 5:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 18, 6:14 PM EDTSpecial Weather StatementFFCHarris, Muscogee46 min
Aug 18, 6:23 PM EDTSpecial Weather StatementFFCTroup52 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes36 min
Aug 18, 6:47 PM EDTSpecial Weather StatementFFCCarroll, Heard28 min
Aug 18, 6:53 PM EDTSpecial Weather StatementFFCDouglas, Fulton37 min
Aug 18, 7:00 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk30 min
Aug 18, 7:01 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Talbot, Webster44 min
Aug 18, 7:08 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding52 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Schley, Stewart and 3 more45 min
Aug 18, 7:19 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett26 min
Aug 18, 7:25 PM EDTSevere Thunderstorm WarningFFCDeKalb50 min
Aug 18, 7:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding34 min
Aug 18, 7:30 PM EDTSpecial Weather StatementFFCHall30 min
Aug 18, 7:39 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Aug 18, 7:57 PM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Schley, Sumter, Taylor33 min
Aug 18, 7:57 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.